MENU

Thematic Programs

Memory and Mind

Information

Date

September 27, 2015 – September 30, 2015

-Special Seminar    Sun. September 27

-Symposium      Mon. September 28 – Tue. September 29

-Discussion Sessions  Wed. September 30

Summary

Memory is central to the idea of “one’s self”, and loss of memory directly leads to the loss of identity, as is tragically observed in patients with Alzheimer’s disease or amnesia. Whilst the hippocampus is essential for the formation of new memories, it does not seem to be necessary for the retrieval of old ones. This leads us to the fundamental question: Where are old memories stored? Once memories are engraved into the brain, even the resetting of the electrical activity in the brain with electroconvulsive therapy cannot erase them. We hope to approach our ultimate goal of understanding our memory and mind in the final symposium of this program.

Organizers

Kaoru Inokuchi
(Professor, Graduate School of Medicine and Pharmaceutical Sciences, University of Toyama)

Ken-Ichiro Tsutsui
(Associate Professor, Graduate School of Life Sciences, Tohoku University)

Poster

・Download [PDF]



Special Seminar Date

Sun. September 27

Venue

TOKYO ELECTRON House of Creativity at Katahira Campus, Tohoku University 【MAP

Speaker

Shinsuke Shimojo (Caltech)

Poster

・Download [PDF]


Symposium Dates

Mon. September 28 – Tue. September 29

Venue

Sakura Hall at Katahira Campus, Tohoku University 【MAP

Speakers List

Mon. September 28

Invited lecture:

  • Susumu Tonegawa (MIT / RIKEN BSI) [Plenary Lecture]
  • Richard Morris (Univ. of Edinburgh)
  • Shinsuke Shimojo (Caltech)
  • Georg Northoff (Univ. of Ottawa)
  • Mitsuo Kawato (ATR)
  • Kazuyuki Aihara (Univ. of Tokyo)
  • Kaoru Inokuchi (Toyama Univ.)

Tue. September 29

Invited lecture:

  • Toshiyuki Hirabayashi (Nat. Inst. Radiol. Sci.)
  • Satoshi Kida (Tokyo Univ. of Agriculture)
  • Tom McHugh (RIKEN BSI)
  • Joshua Johansen (RIKEN BSI)
  • Hideaki Takeuchi (Okayama Univ.)
  • Junjiro Horiuchi (Tokyo Metropol. Inst. Med. Sci.)
  • Masatoshi Yoshida (Nat. Inst. Physiol. Sci.)
  • Takanori Uka (Juntendo Univ.)
  • Takuya Hayashi (RIKEN Cent. for Life Sci. Tech.)
  • Akira Murata (Kinki Univ.)
  • Ken-Ichiro Tsutsui (Tohoku Univ.)

Time Schedule

Mon. September 28
09:30 – 09:40
Opening Remarks
09:40 – 10:30
Richard Morris (Univ. Edinburgh)
(Coffee break 10 min)
10:40 – 11:20
Kaoru Inokuchi (Toyama Univ.)
11:20 – 12:00
Kazuyuki Aihara (Univ. of Tokyo)
(Lunch break 1 h 10 min)
13:10 – 14:10
Plenary Lecture
Susumu Tonegawa (MIT / RIKEN BSI)
(Coffee break 10 min)
14:20 – 15:10
Shinsuke Shimojo (Caltech)
15:10 – 15:50
Mitsuo Kawato (ATR)
(Coffee break 10 min)
16:00 – 16:50
Georg Northoff (Univ. of Ottawa)
16:50 – 17:00
Closing Remarks
18:00 –
Reception at Westin Hotel Sendai
Celebration Speech by the University President Susumu Satomi
Tue. September 29
09:20 – 09:30
Opening Remarks
09:30 – 10:00
Thomas McHugh (RIKEN BSI)
10:00 – 10:30
Satoshi Kida (Tokyo Univ. Agriculture)
(Coffee break 15 min)
10:45 – 11:15
Junjiro Horiuchi (Tokyo Metropol. Inst. Med. Sci.)
11:15 – 11:45
Joshua Johansen (RIKEN BSI)
11:45 – 12:15
Hideaki Takeuchi (Okayama Univ.)
12:15 – 14:00
Luncheon Poster Session
14:00 – 14:30
Toshiyuki Hirabayashi (Nat. Inst. Radiol. Sci.)
14:30 – 15:00
Masatoshi Yoshida (Nat. Inst. Physiol. Sci.)
15:00 – 15:30
Ken-Ichiro Tsutsui (Tohoku Univ.)
(Coffee break 15 min)
15:45 – 16:15
Takanori Uka (Juntendo Univ.)
16:15 – 16:45
Akira Murata (Kinki Univ.)
16:45 – 17:15
Takuya Hayashi (RIKEN Cent. for Life Sci. Tech.)
17:15 – 17:25
Closing Remarks



Discussion Sessions Date

Wed. September 30

Venue

TOKYO ELECTRON House of Creativity at Katahira Campus, Tohoku University 【MAP

Supported by TOKYO ELECTRON